MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; BARD X-FORCE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; BARD X-FORCE
Catalog Number 998606
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the shaft of the ureteral catheter was ruptured when the water was pressurized to 20 atmospheres.The patient underwent ureteral stricture surgery at 10:02 am on (b)(6) and the outer packaging of the product was checked before use.There was no abnormality in the outer packaging.
 
Event or Problem Description
It was reported that the shaft of the ureteral catheter was ruptured when the water was pressurized to 20 atmospheres.The patient underwent ureteral stricture surgery at 10:02 am on (b)(6), and the outer packaging of the product was checked before use.There was no abnormality in the outer packaging.
 
Additional Manufacturer Narrative
The reported event was confirmed supplier related.The catheter was received opened and in good condition.No inflation device was returned.The catheter was observed under 20x magnification.It was observed that there was a burst in the shaft approximately 1.5 inches from the balloon.The burst measured 0.24 in and wall thickness around the burst was possibly thinner.It was also observed that the internal polyimide was intact with no observable defects.Passage of a 0.038" guidewire was conducted and resulted in no functional defects.A portion of the sample catheter was cut for better manipulation and evaluation.Inspection of the catheter could not determine if caution was used for patient irregular or non-compliant tissue, or if certain caculi were present at the time of the ureteral stenosis procedure.The ifu states exposure to calculi can lead to damage of the catheter.Corrective actions of the capa include addition of a minimum single wall thickness inspection within cs-2332-xx.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿3 inflating the balloon catheter fill the inflation device (eagle¿ inflation device) with sterile diluted contrast medium.Attach the inflation device to the balloon lumen.Inflate the balloon.Note: do not use air or any gaseous substances as a balloon inflation medium always use sterile liquid media.Note: the use of an inflation device with a pressure gauge is highly recommended to make sure adequate pressure is applied and the rated burst pressure of the balloon is not exceeded.Caution: if loss of pressure in the balloon occurs or the balloon ruptures, immediately stop the procedure, deflate the balloon and remove carefully.Do not attempt to re-inflate the balloon.If after inspection it is noted pieces of the balloon are missing, check for and endoscopically retrieve the fragments when possible.Warning: do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended maximum rated burst pressure.Extreme caution should be used when considering dilation of irregular, not-compliant tissue or in the presence of certain calculi.Deflating the balloon catheter deflate the balloon using an inflation device.Since deflation times vary based on balloon sizes and shaft lengths, check fluoroscopically to confirm deflation before attempting to withdraw.Attach the inflation device (eagle¿ inflation device) to the balloon catheter and remove the solution from the balloon by pulling back on the inflation device.Remove the inflation device from the balloon catheter.This will allow ambient pressure to enter, relaxing the balloon.Gently withdraw the catheter.Use of a gentle counterclockwise twisting motion is recommended when removing the catheter.Caution: if resistance is felt when removing either the catheter or the guidewire from the introducer sheath, stop and consider removing them as a single unit to prevent damage to the product.Applying excessive force to the catheter can result in tip breakage or balloon separation.Using the refolding tool the balloon catheter is supplied with a refolding tool.This aids in preparing the balloon for another insertion during the procedure.To use: manually compress the balloon.Position the refolding tool at one end of the balloon.Twist the refolding tool counter clockwise and push down on the balloon until the refolding tool traverses the entire length of the balloon.Once the balloon is folded, remove the refolding tool and proceed with the procedure.Dispose of properly.".

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BARD X-FORCE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7752234
Report Number1018233-2018-03366
Device Sequence Number1756848
Product Code EZN
UDI-Device Identifier10801741052719
UDI-Public(01)10801741052719
Combination Product (Y/N)N
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number998606
Device Lot NumberBMAYFM46
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer12/30/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR